MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20419974
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Itching Sensation (1943); Skin Discoloration (2074); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577); Ear Pain (4812)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers reference #: (b)(4).Technical investigation concluded: device history register review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: the case description indicates that the reported issue is allergic reaction immediately after starting to wear the current hearing aids.Case information states that end user is receiving treatment and new molds have been ordered for the hearing aids in a hypoallergenic material.The patient should be advised to stop wearing hearing aids with domes until the new hypoallergenic molds are received.Allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation- which they did resulting in corrective action.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.The hcp were planing to refit patient with new acrylic ear molds in week 3-9 of october.No follow up information or investigation expected.This is a late report.Consider this combined report (initial and final).
 
Event or Problem Description
On (b)(6) 2022: it was reported that the next day after fitting the hearing aids (ha) the ear canals started itching.Used cotton swab to relieve itching.Wore ha for 2 more days then discontinued due to pain.Since the fitting, the patient wore has 2 days in a row then needs to leave them out 3-4 days to relieve right more than left pain, swelling.Last wore hearing aids on (b)(6) 2022, saw a primary care provider on (b)(6) 2022.The doctor said he had to use pediatric speculum for otoscopy and prescribed antibiotic otic drops 4 drops 2 x day for 7 days.No follow-up appt with the doctor required.On (b)(6) 2022 ear canals were noted not red, may be slightly swollen but using adult speculum for otoscopiy.The patient wants to keep trying wearing hearing aids.Audiologist plans to have the patient return for emi for micromolds will have special instruction for hypoallergenic treatment.The patient described pain extending outside ear canal to behind ear outside tragus and pain when opening jaw.Could not sleep on right side of head.Reaction present on both ears.Patient does not have history of allergies, hypersensitivity, fungal infections, but can only wear gold earrings.No allergy tests performed in relation to this incident.No further follow up information expected.Consider this combined repot (initial and final).

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15605049
Report Number3005650109-2022-00050
Device Sequence Number2136479
Product Code OSM
UDI-Device Identifier05708296194483
UDI-Public05708296194483
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20419974
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale